Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Neck pain and tenderness. Had itching and hives on back after taking Combiflam. What is the cause of pain?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9459 Questions
Question
hello doctor,
my husband has got severe neck pain and tenderness since last two days after waking up in d morning 2days back.can u pls tell me d cause and treatment.problem is he took combiflam tablet 2 days back but he had an allergic reaction which consisted of itching and hives on back and chest.so we r really worried which analgesic he should take now to relieve pain.the pain is really severe.pls help.
Posted Mon, 21 May 2012 in Bones, Muscles and Joints
 
 
Answered by Dr. Praveen Tayal 1 hour later
Hello,
Thanks for posting your query.
Sudden severe neck pain in the morning is likely to be due to a muscle spasm.
Since he had an allergic reaction to combiflam, it is best to avoid pain killers for now.
For pain relief, do a hot fomentation thrice daily and apply a local analgesic gel on the area. You can also get some muscle relaxants like thiocolchicoside and opioid analgesics like tramadol prescribed from your orthopedician in case the pain is persistent and not bearable.
Use of cervical collar helps in immobilisation and brings relief. Avoid using a pillow, working on computer and any abnormal neck positions.
Cervical isometric exercises are beneficial to maintain the strength of the neck muscles. Neck and upper back stretching exercises, as well as light aerobic activities, also are recommended under the guidance of a physical therapist after the acute pain subsides completely.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
 
Follow-up: Neck pain and tenderness. Had itching and hives on back after taking Combiflam. What is the cause of pain? 1 hour later
thanks for the reply doctor.i just wana ask can my husband take a muscle relaxant by d name of mobizox. is it a safe drug..
 
 
Answered by Dr. Praveen Tayal 1 hour later
Hello.
Thanks for writing again.
Mobizox contains chlorzoxazone with paracetamol and diclofenac. The pain killers present in this combination can again cause an allergic reaction in your husband.
It is best to take plain muscle relaxant preparations like thiocolchicoside.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Neck pain and tenderness. Had itching and hives on back after taking Combiflam. What is the cause of pain? 4 hours later
thanks for d reply once again.i just wana knw one more thing.shud my husband undergo a cervical spine MRI to find out the exact pathology...
 
 
Answered by Dr. Praveen Tayal 1 hour later
Hello.
Cervical spine MRI will be helpful in detecting any cervical spine degeneration or disc problem. It will be helpful in the diagnosis. You can consult an orthopedician for any other related necessary investigations.
Wishing your husband a trouble free early recovery.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Neck pain and tenderness. Had itching and hives on back after taking Combiflam. What is the cause of pain? 40 hours later
hello dr tayal,
my hubby underwent a cervical spine MRI yesterday and it has shown some early degenerative disc changes and slight disc bulge in c5 to c6 region without any significant nerve compression.can u pls suggest me wat has to be done now.there r some osteophytes also from C2 TO C6.
 
 
Answered by Dr. Praveen Tayal 1 hour later
Hello.
The changes in his MRI are all age related degenerative changes of the cervical spine. To retard the progression of such changes, regular physiotherapy and cervical isometric exercises are necessary under the guidance of a proficient physiotherapist.
These minor changes are not worrisome and can be taken care of by adequate treatment. Please do not worry.
Take care.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor